Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking diovan, have neuropathy of lower legs. Related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
neuropathyof lower legs after diovan increase to 160 twice a day?
Posted Tue, 13 Aug 2013 in Brain and Spine
Answered by Dr. Omer 57 minutes later

Diovan DOES NOT cause neuropathy of any kind sensory or autonomic.

Valsartan at the dose of 320mg/day can cause your kidney to get weak.

As you have told that you have diastolic dysfunction ( congestive heart weakness) , which is a known cause of peripheral neuropathy affecting the legs and feet.

Diovan ( valsartan ) and diastolic congestive heart weakness( CHF)can cause your creatinine to raise due to weak kidneys(CKD) .

Weak kidneys ( CKD ) are known cause of peripheral neuropathy.

So i would like that you should do kidney function tests , with a latest echo to check EF ( ejection fraction) with vitamin B12 levels and a complete blood picture to check heamoglobin , because we have to treat the underlying cause of peripheral neuropathy , i.e CKD and CHF.

Hope this helps.

Feel free to ask any further questions.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor